JOHN W. AGAR, M.D.; JOE D. HULL, M.D.; MELVIN KAPLAN, M.D.; PETER G. PLETKA, M.D.
Cardiopulmonary decompensation associated with leukopenia during the course of hemodialysis has been described (1). That a cellophane dialysis membrane-activated complement mechanism may have been responsible for pulmonary sequestration of leukocytes resulting in pulmonary dysfunction has been suggested (2).
We report a case of severe pulmonary decompensation occurring in nine consecutive hemodialyses, which appeared to be associated with complement activation and did not respond to and could not be prevented by intravenous administration of hydrocortisone and antihistamine.
A 13-year-old boy sustained a severe crush injury to the left thigh resulting in acute myoglobinuric oliguric renal failure and severe hyperkalemia requiring early
Learn more about subscription options.
Register Now for a free account.
AGAR JW, HULL JD, KAPLAN M, PLETKA PG. Acute Cardiopulmonary Decompensation and Complement Activation During Hemodialysis. Ann Intern Med. 1979;90:792–793. doi: 10.7326/0003-4819-90-5-792
Download citation file:
Published: Ann Intern Med. 1979;90(5):792-793.
Nephrology, Renal Replacement Therapy.
Results provided by:
Copyright © 2017 American College of Physicians. All Rights Reserved.
Print ISSN: 0003-4819 | Online ISSN: 1539-3704
Conditions of Use
This PDF is available to Subscribers Only